Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 22, 2011, 1:21 PM EDT for Sullivan County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2011, 1:21 PM EDT (17:21 UTC)
- Expired
- Jun 22, 2011, 1:45 PM EDT
- In force
- 24 min
- Issued by
- NWS State College, PA
County Sullivan County, PA
The radar
The Binghamton radar (KBGM), 109 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
508 WWUS81 KCTP 221721 SPSCTP SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 121 PM EDT WED JUN 22 2011 PAZ041-042-046-221745- NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA- 121 PM EDT WED JUN 22 2011 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LYCOMING AND WESTERN SULLIVAN COUNTIES... AT 118 PM EDT...A STRONG THUNDERSTORM WAS NEAR LOYALSOCKVILLE... MOVING EAST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR PICTURE ROCKS AROUND 150 PM. THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 15 AND 22. THIS WILL ALSO IMPACT ROUTE 220. LAT...LON 4131 7635 4121 7690 4132 7696 4157 7655 $$ FORECASTER: CERU
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 22, 11:43 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 22, 11:43 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1143 AM EDT WED JUN 22 2011 .SYNOPSIS... A WARM FRONT CONTINUES TO LIFT NORTHWARD THIS AFTERNOON AS A VERY HUMID AIR MASS MOVES INTO CENTRAL PENNSYLVANIA. THE COPIOUS MOISTURE AND HIGH DEWPOINTS COMBINED WITH THE POTENTIAL FOR STRONG AFTERNOON HEATING AND RESULTANT INSTABILITY SHOULD FUEL THUNDERSTORM DEVELOPMENT. DEEP LOW PRESSURE AT THE SURFACE AND ALOFT CURRENTLY IN THE UPPER MISSISSIPPI VALLEY WILL MOVE SLOWLY EASTWARD THROUGH THE UPPER GREAT LAKES AND INTO SOUTHEASTERN CANADA BY THIS WEEKEND...WITH A TRAILING COLD FRONT SWEEPING THROUGH THE OHIO VALLEY AND MID ATLANTIC STATES. && .NEAR TERM /THROUGH TONIGHT/... THE DEEP/CLOSED LOW NEAR THE IA/MN BORDER WILL SHIFT SLOWLY EWD INTO THE WRN GRT LKS TDY. THIS EWD PROGRESSION WILL MAINTAIN MODERATELY STRONG SWLY DIFL FLOW IN THE WARM SECTOR. A WARM FRONT WILL CONTINUE TO LIFT SLOWLY NEWD INTO NY BY THIS EVE. WV LOOP SHOWS SEVERAL WEAK S/WVS THAT WILL PROVIDE ENHANCED LIFT AS THEY RIDE NEWD INTO A VERY MOIST /DEWPOINTS 65-70F/ AND UNSTABLE ATM OVR PA AND ADJACENT STATES. THE RETREATING WARM FRONT MAY PROVIDE MORE OF A FOCUS FOR HVY PCPN OVR PTNS OF NRN AND ERN PA WHERE LLVL CONVERGENCE WILL BE MAXIMIZED. THERE CONTINUES TO BE SEVERAL COMPLEXITIES IN THE FCST THAT LEADS TO LOW CONFIDENCE IN CONVECTIVE EVOLUTION IN THE NEAR TERM...BUT THERE SHOULD BE STRONGER AREAS OF SHOWERS AND THUNDERSTORMS IN THE EASTERN PORTION OF THE CWA ESPECIALLY OVERNIGHT. COPIOUS LLVL MSTR...BROAD LG SCALE LIFT...SEVERAL SHORT WAVES THAT ARE CURRENTLY ALLOWING FOR CONVECTION IN TENNESSEE...AND THE POTENTIAL FOR STRONG AFTN DESTABILIZATION...FEEL THAT 60-80 PCT SREF POPS ARE JUSTIFIED IN OUR CWA OVERNIGHT. THE DAY 1 SPC SLGT RISK OUTLOOK COVERS NEARLY ALL OF THE CWA. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... UNSETTLED CONDS AND THE THREAT FOR SVR TSTMS /DY2 SLGT RISK/ WILL LINGER INTO THURS...AS THE DEEP LAYER LOW MOVES ENEWD ACRS THE UPPER GRT LKS REGION TWD SRN ONTARIO CANADA. A SPEED MAX ROTATING AROUND THE BASE OF THE CLOSED H5 LOW ALONG WITH STEEPENING LAPSE RATES AND SUFFICIENT BUOYANCY SHOULD SUPPORT ANOTHER ROUND OF TSTMS ALONG AND AHEAD OF COLD/OCCLD FRONT PRESSING ESEWD FROM THE UPPER OH VLY AND ERN GRT LKS REGION. BROAD CYC FLOW WITH SEVERAL EMBEDDED S/WV TROUGHS WILL KEEP SHOWERS AND TSTMS IN THE FCST THROUGH LATE IN THE WEEK. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MDL AND ENSEMBLE DATA GENERALLY AGREE ON RISING HEIGHTS IN THE EAST DURING THE LONG TERM PERIOD. EXPECT CONTINUED STEADY NEWD PROGRESSION OF THE NE CONUS TROF...THOUGH MOST SOLNS HINT AT A MODEST WEAKNESS PERSISTING CLOSE TO THE EAST COAST FOR THE REST OF THE PERIOD. DUE TO POSSIBLE CONVECTIVE INFLUENCE...CONFIDENCE IS LOW IN PARTICULAR OPERATIONAL MODEL WAVES OVER THE ERN HALF OF THE CONUS/WRN ATLC BY THE LATTER HALF OF THE FCST. FOR NOW WILL KEEP SUN-MON DRY AND REINTRODUCE POPS BY TUESDAY. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... MVFR CIGS WILL CONTINUE THROUGH THE FIRST HALF OF THE AFTERNOON AS THE WARM FRONT LINGERS ALONG THE PA NY BORDER. THESE CIGS WILL LIFT AS THE SCT TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM LATE THIS AFTN AHEAD OF STRONG UPPER TROF OVER THE MIDWEST. THIS WILL CAUSE TEMPORARY REDUCTIONS AT MOST AIRFIELDS AT SOME POINT IN THE DAY...BUT MOST OF THE TIME SHOULD BE VFR. EASTERN AIRFIELDS...MDT/LNS/IPT...COULD SEE MVFR VSBYS IN HAZE AT TIMES DURING THE DAY WITH SFC DEWPOINTS AT OR NEAR 70F. THE STORMS AND SHOWERS WILL CONTINUE OVERNIGHT ALLOWING FOR MVFR TO IFR CIGS OVERNIGHT. OUTLOOK... WED-THU...AREAS OF FOG UNTIL MID MORNING...THEN AREAS OF HZ. SCT SHOWERS AND THUNDERSTORMS. FRI...STILL A CHC OF A SHOWER OR THUNDERSTORM. SAT-SUN...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CERU/STEINBUGL NEAR TERM...CERU/STEINBUGL SHORT TERM...CERU/STEINBUGL LONG TERM...DEVOIR/STEINBUGL AVIATION...CERU/GARTNER
Hazardous weather outlook, Jun 22, 3:36 AM EDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 336 AM EDT WED JUN 22 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-230745- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 336 AM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. MS
In the hours before
Special weather statement, Jun 22, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 121 PM EDT WED JUN 22 2011 PAZ041-042-046-221745- NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA- 121 PM EDT WED JUN 22 2011 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LYCOMING AND WESTERN SULLIVAN COUNTIES... AT 118 PM EDT...A STRONG THUNDERSTORM WAS NEAR LOYALSOCKVILLE... MOVING EAST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR PICTURE ROCKS AROUND 150 PM. THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 15 AND 22. THIS WILL ALSO IMPACT ROUTE 220. LAT...LON 4131 7635 4121 7690 4132 7696 4157 7655 FORECASTER: CERU
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:26 PM EDT | Special Weather Statement | CTP | Warren | 64 min |
| Jun 21, 11:33 PM EDT | Special Weather Statement | CTP | Warren | 27 min |
| Jun 22, 12:31 AM EDT | Special Weather Statement | CTP | Fulton | 59 min |
| Jun 22, 12:38 AM EDT | Special Weather Statement | CTP | Warren | 67 min |
| Jun 22, 12:57 AM EDT | Special Weather Statement | CTP | Lancaster | 48 min |
| Jun 22, 1:48 AM EDT | Special Weather Statement | CTP | Lancaster | 27 min |
| Jun 22, 2:19 AM EDT | Special Weather Statement | CTP | Lancaster | 26 min |
| Jun 22, 3:19 AM EDT | Special Weather Statement | CTP | Lycoming, Tioga | 26 min |
| Jun 22, 3:59 AM EDT | Special Weather Statement | CTP | Tioga | 31 min |
| Jun 22, 1:27 PM EDT | Special Weather Statement | CTP | Lancaster | 33 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.